Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 2, 2021, 3:11 PM CDT for Holmes County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 2, 2021, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902
WWUS82 KTAE 022011
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
311 PM CDT Fri Jul 2 2021
FLZ007-009-022100-
Holmes FL-North Walton FL-
311 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND HOLMES
COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of De Funiak Springs, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bonifay, Esto, Noma, Black, Cerrogordo, Tendil Crossing, Darlington,
Gritney, Arrant Settlement, Glendale, Holland Crossroads, Cobb
Crossroads, Smith Crossroads, Hickory Hill, Izagora, New Hope, Noma
Junction, Miller Crossroads, Leonia and Holmes County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8613 3100 8566 3099 8550 3097 8553
3094 8553 3093 8555 3089 8558 3086 8560
3080 8560 3077 8562 3079 8575 3080 8580
3083 8614
TIME...MOT...LOC 2010Z 278DEG 19KT 3091 8606
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:53 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 1:53 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Fri Jul 2 2021
.NEAR TERM [Through Saturday]...
The cold front currently approaching the area today is expected
to stall across the northern Gulf coast by tomorrow morning. With
the quasi-stationary boundary just offshore, it will provide a
focus for shower and thunderstorm activity throughout the day
tomorrow. Some of these storms may also extend inland along the
Florida/Georgia border through the afternoon hours as daytime
heating increases instability along this convergence axis. With
the possibility of training showers and thunderstorms, the
possibility of flash flooding cannot be ruled out, especially with
an observed PW value of 1.99 inches on this mornings TAE
sounding. This amount of moisture in the atmosphere will likely
lead to extremely efficient rainfall rates in these showers which
can lead to very quick flooding concerns in the aforementioned
above occurs. Given this chance WPC has issued a marginal risk for
excessive rainfall across the southern portion or our area.
Overnight tonight, lows will generally drop into the low 70s, and
highs will climb into the mid to upper 80s.
.SHORT TERM [Saturday Night Through Sunday Night]...
As the long wave trough lifts away to the east a vort lobe will
rotate into the Gulf Coast region on its southwest side Saturday
night and linger through the rest of the weekend. A front will be
stalled along or near the northern Florida border though this
period. Somewhat drier air behind the front will mean lower PoPs
for our northern zone, but the southern half of the forecast area
will see higher PoPs, in the likely category on Sunday. Daytime
temperatures will show the opposite pattern with hotter
temperatures north and more subdued warmth south of I-10 due to
cloud cover and convective coverage. There is a threat for locally
heavy rain continuing into Sunday.
.LONG TERM [Monday Through Friday]...
All eyes early in this period will be on Hurricane Elsa. The
latest forecast has Elsa moving up the Florida west coast as a
strong tropical storm. However, a Gulf Coast hurricane landfall is
still a potential solution. There is still a very large range in
model forecasts, both in track and intensity so it is impossible
to pin down impacts at this point. Solutions range from
recurvature east of Florida to a hurricane landfall along the
northern Gulf Coast. Keep in mind that the average error on the
NHC day 4 track forecast is around 175 miles, and that error
increases to around 200 miles for day 5. The latest official
forecast shows tropical storm force winds arriving at our
coastline as early as Monday night, but more likely on Tuesday.
Therefore watches could be posted over the weekend and we
encourage everyone to pay attention to future forecast updates on
the storm while trying to enjoy the holiday weekend. This is also
a great time to be sure you have evacuation plans in place in case
that becomes necessary, and to check to make sure your emergency
supply kits are fully stocked. Once the threat from Elsa has
passed, the remainder of the week will remain unsettled with
scattered to numerous showers and thunderstorms each day.
&&
.AVIATION...
[Through 18Z Saturday]
Increasing coverage of showers and thunderstorms are expected over
the next several hours, which may impact terminals and briefly bring
MVFR to LIFR conditions. Outside of shower ands and thunderstorms
expect VFR conditions to prevail. Overnight LIFR to MVFR CIGs are
expected to develop across all terminals. Reduced VSBYS at MVFR
level conditions are also expected to develop at DHN, ABY, and VLD
by the early morning hours. Conditions should improve to VFR levels
through the mid morning hours across all terminals.
&&
.MARINE...
Cautionary conditions are occurring on the waters today. Winds will
slacken slightly overnight and more so over the weekend. Winds
should remain light into Monday. The forecast for Tuesday into
Wednesday remains highly dependent on the future track of
Hurricane Elsa. There is still the possibility that we will have a
strong tropical storm or hurricane in the eastern Gulf of Mexico.
The current forecast shows tropical storm conditions possible
across our eastern legs Tuesday and Tuesday night. We also
indicate rapidly increasing wave heights during this period due to
swells arriving ahead of Elsa.
&&
.FIRE WEATHER...
Low dispersions will be possible north of the Florida/Georgia border
tomorrow, but given the high chances of rain over the next several
days, there are still currently no fire weather concerns at this
time.
&&
.HYDROLOGY...
Widespread rainfall totals over the next couple of days will be just
a couple of inches, not enough for any flooding concerns. However,
isolated rainfall totals of 5 to 6 inches are possible in areas that
get training of cells along and south of a stalled front. That could
cause isolated areas of flash flooding, particularly on Saturday and
the WPC has us in the aforementioned marginal excessive rainfall
outlook for that time. It is too early to speculate on rainfall
totals associated with Elsa.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 87 71 89 71 / 80 70 30 60 30
Panama City 74 85 74 86 74 / 90 70 40 50 40
Dothan 71 88 69 90 71 / 40 30 10 30 10
Albany 73 89 71 92 71 / 40 30 10 20 10
Valdosta 71 86 71 89 71 / 80 70 20 50 20
Cross City 73 85 73 86 72 / 60 70 60 70 40
Apalachicola 74 84 74 85 74 / 70 70 60 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
Coastal Gulf-South Walton.
High Rip Current Risk through late Saturday night for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...WoolIn the hours before
Special weather statement, Jul 2, 1:45 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM CDT Fri Jul 2 2021
ALZ066-067-021930-
Dale AL-Henry AL-
145 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND NORTHERN HENRY
COUNTIES UNTIL 230 PM CDT...
At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to near Blue Springs State Park
to 7 miles east of Ariton. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Abbeville, Ariton, Bells Crossroads, Skipperville, Dill, Edwin,
Roberts Crossroads, Arguta, Snells Crossroads, Barefield Crossroads,
Murphy Station, Beamon, Graball, Screamer, Clopton, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8508 3159 8513 3155 8520 3149 8541
3151 8576 3162 8569 3162 8542 3168 8542
TIME...MOT...LOC 1845Z 278DEG 21KT 3163 8542 3159 8550 3156 8559
IG3Special weather statement, Jul 2, 2:06 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM CDT Fri Jul 2 2021
ALZ065-022000-
Coffee AL-
206 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
300 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or near Luverne, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lee, Pine Level, Wise Mill, Arcus, Lowry Mill, Wilkinstown, Bluff
Spring, Zoar, Jack, Camp Humming Hills and Newby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3148 8619 3153 8619 3153 8616 3154 8616
3154 8614 3162 8615 3162 8596 3146 8598
3147 8620
TIME...MOT...LOC 1905Z 290DEG 17KT 3164 8625
IG3Special weather statement, Jul 2, 2:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Fri Jul 2 2021
ALZ067-GAZ121-122-142-022015-
Henry AL-Randolph GA-Clay GA-Early GA-
326 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY...SOUTHERN CLAY...
SOUTHWESTERN RANDOLPH AND NORTHWESTERN EARLY COUNTIES UNTIL 415 PM
EDT/315 PM CDT/...
At 326 PM EDT/226 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Fort Gaines to near
Abbeville to 9 miles south of Blue Springs State Park. Movement was
east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Abbeville, Fort Gaines, Bellville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Hayes, Pecan, Graball, Dancey, Jones
Crossing, Suttons Corner, Fort Gaines-Clay Airport, Balkum, Harrisons
Mill, Barnes, Hardwickburg, Zetto and Capps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3164 8478 3162 8479 3162 8482 3160 8482
3160 8483 3159 8482 3131 8500 3149 8542
3163 8541 3166 8509
TIME...MOT...LOC 1926Z 288DEG 15KT 3159 8512 3149 8525 3152 8547
IG3Special weather statement, Jul 2, 2:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM CDT Fri Jul 2 2021
ALZ068-FLZ007>010-108-022015-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
236 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...WALTON...HOLMES
AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Samson to 7 miles south of
Florala to near Crestview. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Geneva, Samson, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Caryville, Esto, Westville,
Noma, Black, Oakwood Hills, Cluster Springs, Kellys Crossroads,
Whitehead Crossroads, Villa Tasso and Cerrogordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3092 8639 3100 8633 3100 8619 3119 8619
3103 8558 3064 8580 3045 8617 3048 8620
3050 8620 3047 8624 3041 8625 3041 8626
3048 8624 3047 8630 3041 8630 3040 8628
3038 8631 3039 8633 3047 8631 3046 8639
TIME...MOT...LOC 1936Z 302DEG 25KT 3107 8615 3091 8629 3071 8660
IG3Special weather statement, Jul 2, 2:59 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM EDT Fri Jul 2 2021
ALZ067-069-GAZ121-123-125-127-142>145-022045-
Henry AL-Houston AL-Worth GA-Miller GA-Baker GA-Dougherty GA-
Mitchell GA-Calhoun GA-Clay GA-Early GA-
359 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...MILLER...
SOUTHERN DOUGHERTY...SOUTHEASTERN CLAY...CENTRAL MITCHELL...BAKER...
CALHOUN...EARLY COUNTIES IN SOUTHWESTERN GEORGIA AND SOUTHWESTERN
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 445 PM EDT/345 PM
CDT/...
At 358 PM EDT/258 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Leary to 6 miles
northwest of Blakely to near Columbia to Webb. Movement was east at
45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Fort Gaines, Newton, Morgan, Headland, Blakely, Putney,
Dothan, Albany, Kinsey, Cowarts, Edison, Arlington, Webb, Baconton,
Columbia, Leary, Walker, Douglasville and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8439 3140 8384 3107 8466 3126 8545
3162 8504
TIME...MOT...LOC 1958Z 281DEG 39KT 3152 8448 3146 8499 3135 8512 3126
8531
IG3Special weather statement, Jul 2, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 PM CDT Fri Jul 2 2021
FLZ007-009-022100-
Holmes FL-North Walton FL-
311 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND HOLMES
COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of De Funiak Springs, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bonifay, Esto, Noma, Black, Cerrogordo, Tendil Crossing, Darlington,
Gritney, Arrant Settlement, Glendale, Holland Crossroads, Cobb
Crossroads, Smith Crossroads, Hickory Hill, Izagora, New Hope, Noma
Junction, Miller Crossroads, Leonia and Holmes County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8613 3100 8566 3099 8550 3097 8553
3094 8553 3093 8555 3089 8558 3086 8560
3080 8560 3077 8562 3079 8575 3080 8580
3083 8614
TIME...MOT...LOC 2010Z 278DEG 19KT 3091 8606
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:59 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Jul 2, 2:36 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 39 min |
| Jul 2, 3:15 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 2, 3:35 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 25 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | TAE | Walton, Washington | 44 min |
| Jul 2, 4:31 PM CDT | Special Marine Warning | TAE | 119 min | |
| Jul 2, 4:42 PM CDT | Special Weather Statement | TAE | Jackson | 48 min |
| Jul 2, 4:55 PM CDT | Special Weather Statement | TAE | Calhoun, Washington | 50 min |
| Jul 2, 5:35 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 2, 6:07 PM CDT | Special Marine Warning | TAE | 113 min | |
| Jul 2, 6:16 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 44 min |
| Jul 1, 7:02 PM CDT | Special Weather Statement | TAE | Mitchell | 43 min |
| Jul 2, 2:26 PM CDT | Special Weather Statement | TAE | Clay | 49 min |
| Jul 2, 2:59 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Clay, Dougherty, Early, Miller | 46 min |
| Jul 2, 3:46 PM CDT | Special Weather Statement | TAE | Early, Miller | 44 min |
| Jul 2, 5:09 PM CDT | Special Weather Statement | TAE | Decatur, Grady | 51 min |
| Jul 2, 1:45 PM CDT | Special Weather Statement | TAE | Henry | 45 min |
| Jul 2, 2:06 PM CDT | Special Weather Statement | TAE | Coffee | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.